MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT120124
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 01/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly failed to deflate.It was further reported that the balloon was allegedly difficult to remove from the sheath.Reportedly the balloon and sheath were removed and used another device to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter has been returned for the evaluation.On the visual evaluation the device was note to be bloody.The distal tip of the cordis sheath was noted to be buckled.No other anomalies were noted to the device.On the functional evaluation, the sheath was pulled proximally on the sample to remove the balloon.No evidence of damaged to the balloon was noted.On further the balloon was inflated using an in-house presto inflation device then the balloon was successfully inflated and deflated without any issues.Deflation time was noted to be within product performance specifications.No further testing was performed.One photo was reviewed.The photo consists of two different devices in two different pouches.The left side pouch shows the vaccess device which doesn't belongs to this complaint and therefore no information was included.The right side pouch shows the atlas device and this device belongs to this complaint.The balloon was noted to be loaded into the unknown sheath, no other specific anomalies were noted.Therefore based on the photo review , the reported difficult to remove can be confirmed as the balloon was noted to be loaded into the unknown sheath.However the reported deflation issue remains inconclusive as no evidence was noted on the submitted photo.Therefore the investigation is unconfirmed for the reported deflation issue, as the device was able to be deflated and the deflation time was noted to be within product performance specifications.The investigation is confirmed for the reported difficult to remove, as the balloon loaded with the unknown sheath on the device returned for the evaluation.A definitive root cause for the reported deflation issue and difficult to remove could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12007817
Report Number2020394-2021-01212
Device Sequence Number3304715
Product Code DQY
UDI-Device Identifier00801741062605
UDI-Public(01)00801741062605
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT120124
Device Catalogue NumberAT120124
Device Lot NumberGFFN2233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient Weight88